Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A dynamical meaning of fractal dimension


Author: Steve Pelikan
Journal: Trans. Amer. Math. Soc. 292 (1985), 695-703
MSC: Primary 58F13; Secondary 58F14
DOI: https://doi.org/10.1090/S0002-9947-1985-0808747-6
MathSciNet review: 808747
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: When two attractors of a dynamical system have a common basin boundary $ B$, small changes in initial conditions which lie near $ B$ can result in radically different long-term behavior of the trajectory. A quantitative description of this phenomenon is obtained in terms of the fractal dimension of the basin boundary $ B$.


References [Enhancements On Off] (What's this?)

  • [1] C. Grebogi, S. McDonald, E. Ott and J. Yorke. Final state sensitivity: an obstruction to predictability, Phys. Lett. 99A (1983), 415-418. MR 728658 (84k:58143)
  • [2] D. Farmer, E. Ott and J. Yorke. The dimension of chaotic attractors, Physica 7D (1983), 153-180. MR 719051 (84m:58022)
  • [3] P. Blanchard, Complex analytic dynamics on the Riemann sphere, Preprint. MR 741725 (85h:58001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F13, 58F14

Retrieve articles in all journals with MSC: 58F13, 58F14


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0808747-6
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society